Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 39, NWS Huntsville, AL

June 5, 2014Lincoln County, Tennessee

NWS Huntsville, AL issued this severe thunderstorm warning at Jun 5, 2014, 4:47 AM CDT for Lincoln County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2014, 4:47 AM CDT (09:47 UTC)
Expired
Jun 5, 2014, 5:15 AM CDT
In force
28 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Lincoln County, TN

The radar

The Northeast Alabama radar (KHTX), 65 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1296 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

331 
WUUS54 KHUN 050947
SVRHUN
TNC103-051015-
/O.NEW.KHUN.SV.W.0039.140605T0947Z-140605T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
447 AM CDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LINCOLN COUNTY IN MIDDLE TENNESSEE...

* UNTIL 515 AM CDT

* AT 445 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
  MPH AND DIME SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE 
  EXTENDING FROM NEAR LEWISBURG TO 16 MILES SOUTHEAST OF MOUNT 
  PLEASANT TO 11 MILES NORTHWEST OF PULASKI...AND MOVING SOUTHEAST 
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PETERSBURG...HOWELL...BELLEVILLE...BOONSHILL...DELLROSE AND MCBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3530 8652 3515 8668 3509 8683 3526 8683
      3525 8675 3531 8668 3533 8660 3535 8660
TIME...MOT...LOC 0945Z 309DEG 34KT 3547 8687 3538 8700 3532 8715 

$$

KTW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:43 AM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 5, 12:43 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1243 AM CDT THU JUN 5 2014

.UPDATE...
FOR 06Z TAFS

&&

.DISCUSSION...
/ISSUED 1024 PM CDT WED JUN 4 2014/
A SURFACE LOW PRESSURE IS UP IN OHIO WITH A COLD FRONT TRAILING BACK
OFF TO THE SOUTHWEST. TO THE SOUTH OF THE COLD FRONT IN KY...AN MCS
IS DRIFTING SOUTHEAST. THE COMPLEX IS WHERE THE 850MB CONVERGENCE IS
ALONG WITH THE BEST AMOUNT OF MOISTURE TRANSPORT...CAPE AND SHEAR.
WITH CONDITIONS NOT AS FAVORABLE MOVING SOUTH TOWARDS OUR
AREA...LOOKING FOR THE MCS TO WEAKEN. A FEW STRONG STORMS CANNOT BE
RULED OUT. AS IT DRAWS CLOSER...ANY OUTFLOW BOUNDARIES COULD POP UP
A FEW SHOWERS/THUNDERSTORMS AS WELL. EXACT TIMING OF THE SYSTEM IS
CHALLENGING SINCE IT HAS BEEN MOVING SLOWER THAN EXPECTED. THE NAM
WANTED TO HAVE IT AT OUR DOORSTEP BY MIDNIGHT WHILE THE GFS WAS ONTO
SOMETHING WITH SLOWING THE TIMING DOWN. RIGHT NOW LOOKING FOR
SOUTHERN MIDDLE TN TO SEE SHOWERS/THUNDERSTORMS AROUND 2-4AM AND
NORTH AL SHORTLY THEREAFTER.

AS FOR THE FORECAST GRIDS...RAISED POPS TO AROUND 50 PERCENT IN
SOUTHERN MIDDLE TN AND 30 TO 40 PERCENT EVERYWHERE ELSE AFTER
MIDNIGHT TO ACCOUNT FOR THE RADAR TRENDS AND THE APPROACHING MCS.
OTHERWISE NO OTHER MAJOR CHANGES WERE MADE TO THE FORECAST TONIGHT.

JMS

&&

.AVIATION...
FOR 06Z TAFS...

THE THUNDERSTORM COMPLEX CURRENTLY IN NORTH CENTRAL TN WILL MAKE ITS
WAY INTO N AL AROUND 05/08Z. THIS LINE HAS BEEN WEAKENING OVERALL
OVER THE LAST HOUR...AND MODELS FOREAST THIS LINE TO BREAK UP AS IT
PUSHES INTO NORTHERN ALABAMA. HOWEVER...LIKELY NOT BEFORE -TSRA
AFFECT BOTH TERMINALS BETWEEN 05/08Z AND 05/10Z. THIS COULD BRING AT
LEAST SOME MVFR CIGS TO THE TERMINALS DURING THAT PERIOD. VFR
CONDITIONS SHOULD RETURN AFTER 05/10Z...BUT WILL NEED TO MONITOR
STORM TRENDS TO SEE IF THEY FALL APART EARLIER THAN EXPECTED. ANOTHER
ROUND OF SHOWERS/THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON...BUT
IF CLOUD COVER STABILIZES THE ATMOSPHERE...ONLY SHOWERS MAY BE
POSSIBLE. THEREFORE INCLUDED VCSH FROM 05/18Z TO 05/21Z.

KTW

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 4, 6:46 PM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
646 PM CDT WED JUN 4 2014

ALZ001>010-016-TNZ076-096-097-051000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
646 PM CDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A BAND OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO SOUTHERN MIDDLE
TENNESSEE AFTER MIDNIGHT AND AFTER 2 AM ACROSS PORTIONS OF NORTH
ALABAMA. WIND GUSTS OF UP TO 40 MPH WILL BE POSSIBLE WITH THE STORMS
IN SOUTHERN TENNESSEE AND POSSIBLY INTO FAR NORTHERN ALABAMA. A
WEAKENING TREND MAY OCCUR AND SOME LOCATIONS MAY NOT EXPERIENCE
THUNDERSTORMS SOUTH OF THE TENNESSEE RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AN ACTIVE WEATHER PATTERN WILL EXIST ON THURSDAY AND FRIDAY...WITH
SEVERAL DISTURBANCES MOVING SOUTHEASTWARD THROUGH THE REGION.
THESE WILL PRODUCE THUNDERSTORMS AT VARIOUS TIMES DURING THIS PERIOD.
CONDITIONS WILL BE FAVORABLE FOR STRONG THUNDERSTORMS...WITH A FEW
SEVERE STORMS POSSIBLE. THE PRIMARY THREATS FROM SEVERE STORMS WILL
BE DAMAGING WINDS AND LARGE HAIL.

THE ACTIVE PATTERN IS EXPECTED TO SUBSIDE FROM SATURDAY THROUGH
TUESDAY...AS A RIDGE OF HIGH PRESSURE MOVES CLOSER TO THE FORECAST
AREA. THIS WILL TRANSLATE TO A LOWER CHANCE OF MAINLY AFTERNOON AND
EARLY EVENING SHOWERS AND THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
REQUESTED THURSDAY AND FRIDAY.

In the hours before

Special weather statement, Jun 5, 1:52 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
152 AM CDT THU JUN 5 2014

TNZ076-096-050730-
MOORE TN-LINCOLN TN-
152 AM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR MOORE AND CENTRAL LINCOLN UNTIL
230 AM CDT...

AT 144 AM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS NEAR LEWISBURG...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LYNCHBURG...PETERSBURG...HOWELL...BOONSHILL...
BELLEVILLE...CAMARGO...BOONEVILLE...MULBERRY AND SKINEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3541 8625 3539 8628 3537 8626 3537 8628
      3536 8626 3518 8639 3505 8667 3508 8683
      3526 8683 3525 8675 3531 8668 3533 8660
      3537 8659 3535 8654 3536 8649 3533 8646
      3532 8642 3535 8641 3536 8633 3541 8629
TIME...MOT...LOC 0644Z 311DEG 33KT 3551 8684

KTW
Special weather statement, Jun 5, 2:57 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
257 AM CDT THU JUN 5 2014

ALZ009-TNZ076-096-097-050830-
JACKSON AL-MOORE TN-FRANKLIN TN-LINCOLN TN-
257 AM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...
SOUTHEASTERN MOORE...SOUTHWESTERN FRANKLIN AND SOUTHEASTERN LINCOLN
UNTIL 330 AM CDT...

AT 255 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HUNTLAND...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUNTLAND...HYTOP...MAXWELL...PRINCETON...JERICHO...ESTILLFORK...
HURDLOW...BEANS CREEK...FRANCISCO AND MARBLE HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3500 8596 3481 8624 3494 8631 3495 8629
      3492 8627 3493 8626 3494 8626 3498 8631
      3499 8631 3499 8634 3519 8645 3521 8630
TIME...MOT...LOC 0755Z 315DEG 27KT 3509 8628

KTW
Local storm report, Jun 5, 4:20 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
420 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND DMG     1 SSE CHESTNUT RIDGE    35.33N 86.53W
06/05/2014                   LINCOLN            TN   911 CALL CENTER

            A TREE WAS REPORTED DOWN ON HIGHWAY 129 NEAR HIGHWAY 231.

&&

KWEBER
Local storm report, Jun 5, 4:24 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
424 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND DMG     1 ESE CHESTNUT RIDGE    35.33N 86.52W
06/05/2014                   MOORE              TN   911 CALL CENTER

            A TREE WAS REPORTED DOWN ON BARTLETT HOLLOW ROAD.

&&

KWEBER
Local storm report, Jun 5, 4:35 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
435 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 AM     TSTM WND DMG     1 NNE CHESTNUT RIDGE    35.35N 86.53W
06/05/2014                   MOORE              TN   911 CALL CENTER

            2 TREES WERE BLOWN DOWN ON HIMES ROAD NEAR HIGHWAY 231.

&&

KWEBER

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:52 AM CDTSpecial Weather StatementHUNLincoln, Moore38 min
Jun 5, 2:02 AM CDTSevere Thunderstorm WarningHUNLincoln, Moore28 min
Jun 5, 2:29 AM CDTSevere Thunderstorm WarningHUNFranklin, Lincoln, Moore21 min
Jun 5, 2:57 AM CDTSpecial Weather StatementHUNFranklin33 min
Jun 5, 5:20 AM CDTSpecial Weather StatementHUNLincoln25 min
Jun 5, 7:13 AM CDTSpecial Weather StatementHUNGiles32 min
Jun 5, 3:06 PM CDTSpecial Weather StatementHUNLincoln, Moore39 min
Jun 5, 3:48 PM CDTSpecial Weather StatementHUNLincoln27 min
Jun 5, 4:37 PM CDTSpecial Weather StatementHUNLincoln23 min
Jun 5, 4:56 PM CDTSpecial Weather StatementHUNFranklin, Lincoln49 min
Jun 5, 5:27 PM CDTSevere Thunderstorm WarningHUNFranklin33 min
Jun 5, 5:46 PM CDTSevere Thunderstorm WarningHUNFranklin29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.